Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Corpus Christi, TX

February 5, 201615 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 5, 2016, 3:16 PM CST for 15 counties in Texas. It took effect at Feb 6, 2016, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 3:16 PM CST (21:16 UTC)
In effect from
Feb 6, 2016, 11:00 AM CST
Expired
Feb 6, 2016, 5:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS84 KCRP 052116 CCA 
RFWCRP

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CST FRI FEB 5 2016

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR ALL OF
SOUTH TEXAS....

.A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY SATURDAY MORNING.
THE FRONT WILL BRING IN MUCH DRIER AIR TO THE REGION. NORTHWEST
WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS
BY MID MORNING. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 35
PERCENT ALONG THE COAST TO AROUND 15 PERCENT ALONG THE RIO GRANDE
DURING THE AFTERNOON. THIS WILL LEAD TO CRITICAL FIRE DANGER 
CONDITIONS FOR ALL OF SOUTH TEXAS MAINLY SATURDAY AFTERNOON.

TXZ229>234-239>247-061200-
/O.NEW.KCRP.FW.W.0003.160206T1700Z-160206T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
316 PM CST FRI FEB 5 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY FOR
STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY.

* AFFECTED AREA...ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
  WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...SAN
  PATRICIO...REFUGIO...VICTORIA AND WEBB COUNTIES.

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* WIND...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...LOWEST AFTERNOON HUMIDITY WILL RANGE FROM 15 PERCENT
  ALONG THE RIO GRANDE TO AROUND 35 PERCENT ALONG THE COAST.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

TMT
2 follow-up statements
225 
WWUS84 KCRP 061017
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
417 AM CST SAT FEB 6 2016

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR ALL OF
SOUTH TEXAS....

.A COLD FRONT...MOVING THROUGH SOUTH TEXAS EARLY THIS
MORNING...WILL BRING IN MUCH DRIER AIR TO THE REGION. NORTHWEST
WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS
BY LATE MORNING. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 35
PERCENT ALONG THE COAST TO AROUND 15 PERCENT ALONG THE RIO GRANDE
DURING THE AFTERNOON. THIS WILL LEAD TO CRITICAL FIRE DANGER
CONDITIONS FOR ALL OF SOUTH TEXAS...ESPECIALLY BY EARLY SATURDAY
AFTERNOON. WINDS WILL DIMINISH BY 5 PM SATURDAY AS TEMPERATURES
FALL A BIT...RESULTING IN AN INCREASE IN HUMIDITY AND AN END TO
THE CRITICAL FIRE DANGER. 

TXZ229>234-239>247-062300-
/O.CON.KCRP.FW.W.0003.160206T1700Z-160206T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
417 AM CST SAT FEB 6 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY
FOR ALL OF SOUTH TEXAS...

* AFFECTED AREA...ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD... 
  JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN... 
  NUECES...SAN PATRICIO...REFUGIO...VICTORIA AND WEBB COUNTIES. 

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* WIND...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...LOWEST AFTERNOON HUMIDITY WILL RANGE FROM 15 PERCENT
  ALONG THE RIO GRANDE TO AROUND 35 PERCENT ALONG THE NORTHEASTERN
  COASTAL BEND. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

GW
670 
WWUS84 KCRP 062316
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CST SAT FEB 6 2016

TXZ229>234-239>247-070030-
/O.EXP.KCRP.FW.W.0003.000000T0000Z-160206T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 PM CST SAT FEB 6 2016

...RED FLAG WARNING HAS EXPIRED FOR SOUTH TEXAS...

WINDS AND GUSTS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING
HOURS. AS TEMPERATURES COOL RELATIVE HUMIDITY LEVELS WILL INCREASE
TONIGHT. CURRENT CONDITIONS MAY STILL PERMIT FIRE SPREAD SO PLEASE
USE EXTRA CAUTION WHEN WORKING OUTSIDE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 11:26 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 5, 11:26 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1126 AM CST FRI FEB 5 2016

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH EARLY
THIS EVENING WHILE CLOUDS INCREASE IN THE 4-5 KFT LEVEL
OVER THE COASTAL PLAINS. LOW LEVEL MOISTURE WILL INCREASE
THROUGH THE NIGHT WITH CEILINGS EXPECTED TO BE IN THE
3500-4000 FT RANGE OVER THE COASTAL BEND INTO THE EASTERN
BRUSH COUNTRY. CEILINGS ARE EXPECTED TO LOWER TO MVFR
CATEGORY OVER THE VICTORIA AREA BY 08Z. ISOLATED TO
SCATTERED SHOWERS ARE EXPECTED TO OCCUR BETWEEN 08-12Z
OVER THE COASTAL PLAINS IN ADVANCE OF THE COLD FRONT
AND A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS
TEXAS. SHOWED A PROB30 AT ALI WHILE TEMPO GROUPS WERE
USED AT CRP/VCT. MVFR CIGS/VSBYS COULD OCCUR WITH THE
SHOWER ACTIVITY. THE FRONT WILL MOVE INTO THE LRD AREA
BY 10Z AND THROUGH CRP/VCT BY 15Z SATURDAY WITH SKIES
CLEARING OUT. WIND GUSTS AROUND 25 KNOTS WILL BE POSSIBLE
OVER THE COASTAL PLAINS.

&&

.PREV DISCUSSION... /ISSUED 1010 AM CST FRI FEB 5 2016/

DISCUSSION...SATELLITE IMAGE SHOWS AREA OF CLOUDS/HIGHER LOW
LEVEL MOISTURE OVER THE NORTHWEST GULF OF MEXICO INTO THE COASTAL
WATERS OF THE MIDDLE TEXAS COAST. SOUTHEASTERLY LOW LEVEL FLOW
WILL ADVECT THIS HIGHER MOISTURE INLAND DURING THE AFTERNOON.
MOISTURE IS ASSOCIATED WITH STEEP LOW LEVEL LAPSE RATES BENEATH
A MODESTLY STRONG MID LEVEL INVERSION. EXPECT CLOUDS WILL
INCREASE DURING THE AFTERNOON WITH MOSTLY CLOUDY SKIES PREVALENT
OVER THE COASTAL PLAINS BY LATE AFTERNOON. WEAK LOW LEVEL WARM AIR
ADVECTION ALONG WITH ENVIRONMENT OF STEEP LOW LEVEL LAPSE RATES
SHOULD LEAD TO ISOLATED TO SCATTERED STREAMER SHOWERS OVERNIGHT
INTO SATURDAY MORNING IN ADVANCE OF THE COLD FRONT AND STRONG
MID LEVEL SHORT WAVE TROUGH MOVING ACROSS SOUTH-CENTRAL TEXAS.
NO CHANGES TO THE POP FORECAST AT THIS TIME. WILL BE LOOKING AT
12Z MODEL DATA TO DETERMINE IF WIND SPEEDS NEED TO BE INCREASED
BEHIND THE FRONT FOR SATURDAY. THIS COULD LEAD TO CRITICAL FIRE
DANGER CONDITIONS AND SCA CONDITIONS OVER THE GULF WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  49  70  40  70  /  10  20  10  10   0
VICTORIA          64  45  66  36  68  /  10  40  30  10   0
LAREDO            68  46  70  41  74  /   0  10  10   0   0
ALICE             68  47  70  37  72  /  10  10  10  10   0
ROCKPORT          66  51  68  45  65  /  10  30  30  10   0
COTULLA           67  42  67  37  73  /   0  10  10   0   0
KINGSVILLE        68  46  70  38  72  /  10  10  10  10   0
NAVY CORPUS       64  52  67  49  68  /  10  20  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Feb 5, 5:17 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CST FRI FEB 5 2016

TXZ229>234-239>247-061200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
517 AM CST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES
TODAY AND THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED FIRE DANGER THREAT POSSIBLE SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-061200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
517 AM CST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE OFFSHORE COASTAL
WATERS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:00 PM CSTSmall Craft AdvisoryCRP31 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.